Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some spectral properties of pseudo-differential operators on the Sierpiński gasket


Authors: Marius Ionescu, Kasso A. Okoudjou and Luke G. Rogers
Journal: Proc. Amer. Math. Soc. 145 (2017), 2183-2198
MSC (2010): Primary 35P20, 28A80; Secondary 42C99, 81Q10
DOI: https://doi.org/10.1090/proc/13512
Published electronically: December 15, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove versions of the strong Szegö limit theorem for certain classes of pseudo-differential operators defined on the Sierpiński gasket. Our results use in a fundamental way the existence of localized eigenfunctions for the Laplacian on this fractal.


References [Enhancements On Off] (What's this?)

  • [1] Martin T. Barlow and Jun Kigami, Localized eigenfunctions of the Laplacian on p.c.f. self-similar sets, J. London Math. Soc. (2) 56 (1997), no. 2, 320-332. MR 1489140, https://doi.org/10.1112/S0024610797005358
  • [2] Kyallee Dalrymple, Robert S. Strichartz, and Jade P. Vinson, Fractal differential equations on the Sierpinski gasket, J. Fourier Anal. Appl. 5 (1999), no. 2-3, 203-284. MR 1683211, https://doi.org/10.1007/BF01261610
  • [3] M. Fukushima and T. Shima, On a spectral analysis for the Sierpiński gasket, Potential Anal. 1 (1992), no. 1, 1-35. MR 1245223, https://doi.org/10.1007/BF00249784
  • [4] Masatoshi Fukushima, Yoichi Oshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, Second revised and extended edition, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011. MR 2778606
  • [5] Victor Guillemin, Some classical theorems in spectral theory revisited, Seminar on Singularities of Solutions of Linear Partial Differential Equations (Inst. Adv. Study, Princeton, N.J., 1977/78) Ann. of Math. Stud., vol. 91, Princeton Univ. Press, Princeton, N.J., 1979, pp. 219-259. MR 547021
  • [6] Lars Hörmander, The analysis of linear partial differential operators. IV, Fourier integral operators, reprint of the 1994 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2009. MR 2512677
  • [7] Roger A. Horn and Charles R. Johnson, Matrix analysis, Cambridge University Press, Cambridge, 1990. Corrected reprint of the 1985 original. MR 1084815
  • [8] Marius Ionescu and Luke G. Rogers, Complex powers of the Laplacian on affine nested fractals as Calderón-Zygmund operators, Commun. Pure Appl. Anal. 13 (2014), no. 6, 2155-2175. MR 3248383, https://doi.org/10.3934/cpaa.2014.13.2155
  • [9] Marius Ionescu, Luke G. Rogers, and Robert S. Strichartz, Pseudo-differential operators on fractals and other metric measure spaces, Rev. Mat. Iberoam. 29 (2013), no. 4, 1159-1190. MR 3148599, https://doi.org/10.4171/RMI/752
  • [10] Jun Kigami, Analysis on fractals, Cambridge Tracts in Mathematics, vol. 143, Cambridge University Press, Cambridge, 2001. MR 1840042
  • [11] Kasso A. Okoudjou, Luke G. Rogers, and Robert S. Strichartz, Szegö limit theorems on the Sierpiński gasket, J. Fourier Anal. Appl. 16 (2010), no. 3, 434-447. MR 2643590, https://doi.org/10.1007/s00041-009-9102-0
  • [12] Kasso A. Okoudjou and Robert S. Strichartz, Asymptotics of eigenvalue clusters for Schrödinger operators on the Sierpiński gasket, Proc. Amer. Math. Soc. 135 (2007), no. 8, 2453-2459 (electronic). MR 2302566, https://doi.org/10.1090/S0002-9939-07-09008-9
  • [13] Rammal Rammal and Gérard Toulouse, Random walks on fractal structures and percolation clusters, Journal de Physique Lettres 44 (1983), no. 1, 13-22.
  • [14] Barry Simon, Szegő's theorem and its descendants, Spectral theory for $ L^2$ perturbations of orthogonal polynomials, M. B. Porter Lectures, Princeton University Press, Princeton, NJ, 2011. MR 2743058
  • [15] Robert S. Strichartz, Differential equations on fractals, A tutorial, Princeton University Press, Princeton, NJ, 2006. MR 2246975
  • [16] Alexander Teplyaev, Spectral analysis on infinite Sierpiński gaskets, J. Funct. Anal. 159 (1998), no. 2, 537-567. MR 1658094, https://doi.org/10.1006/jfan.1998.3297
  • [17] Harold Widom, Eigenvalue distribution theorems for certain homogeneous spaces, J. Funct. Anal. 32 (1979), no. 2, 139-147. MR 534671, https://doi.org/10.1016/0022-1236(79)90051-X

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35P20, 28A80, 42C99, 81Q10

Retrieve articles in all journals with MSC (2010): 35P20, 28A80, 42C99, 81Q10


Additional Information

Marius Ionescu
Affiliation: Department of Mathematics, United States Naval Academy, Annapolis, Maryland 21402-5002
Email: ionescu@usna.edu

Kasso A. Okoudjou
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742-4015
Email: kasso@math.umd.edu

Luke G. Rogers
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269-3009
Email: rogers@math.uconn.edu

DOI: https://doi.org/10.1090/proc/13512
Keywords: Analysis on fractals, localized eigenfunctions, Sierpi\'nski gasket, Sz\"ego limit theorem
Received by editor(s): June 19, 2014
Received by editor(s) in revised form: July 23, 2016
Published electronically: December 15, 2016
Additional Notes: The first author was supported by a grant from the Simons Foundation (#209277). He would like to thank Kasso Okoudjou and the Department of Mathematics at the University of Maryland, College Park, and the Norbert-Wiener Center for Harmonic Analysis and Applications for their hospitality.
The second author was supported by a grant from the Simons Foundation (#319197) and ARO grant W911NF1610008.
Communicated by: Alexander Iosevich

American Mathematical Society